Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 27, NWS Jackson, KY

April 26, 2007Morgan County, Rowan County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 26, 2007, 8:48 PM EDT for Morgan County, Rowan County, Kentucky. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2007, 8:48 PM EDT (00:48 UTC)
Expired
Apr 26, 2007, 9:30 PM EDT
In force
42 min
Issued by
NWS Jackson, KY
Area
Counties, with a storm outline in the text

Counties Morgan County, KY, Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 52 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 4:18 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2007-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 599 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2007-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
599 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 8:36 PM EDT, 12 minutes earlier.

Area forecast discussion, Apr 26, 8:36 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
836 PM EDT THU APR 26 2007

.SHORT TERM.../TONIGHT THROUGH SATURDAY NIGHT/
THE AIR MASS OVER EASTERN KENTUCKY IS PRIMED FOR POTENTIAL SEVERE
WEATHER. THERE IS SOME STRONG 0 TO 6 KM SHEAR WITH AN INTERSECTION
OF THE 850 AND 500 HPA JETS OVER KENTUCKY. THE MISSING INGREDIENT
HAS BEEN THE INSTABILITY...HOWEVER WITH THE CLEARING BEHIND THE LINE
OF CONVECTION THAT MOVED THROUGH EARLIER IN THE DAY...SURFACE
HEATING HAS BEEN ABLE TO INCREASE THE SURFACE TEMPERATURE AND THUS
THE INSTABILITY. THIS TYPE OF SYNOPTIC SITUATION WILL BE LIKELY TO
PRODUCE LOW TOPPED SUPER CELLS. THE MOST LIKELY SEVERE WEATHER THAT
WILL BE PRODUCED IS PENNY SIZE HAIL. THERE IS ALSO A RISK OF
GENERATING SOME TORNADOES WITH THIS TYPE OF SYSTEM. SPC ISSUED A
TORNADO WATCH FOR THE EASTERN TWO THIRDS OF THE FORECAST
AREA...APPROXIMATELY FROM ELLIOT TO BELL COUNTIES....BASED ON THE
CONDITIONS MENTIONED ABOVE. SOME CONVECTION HAS ALREADY SPROUTED UP
OVER CENTRAL KENTUCKY AND ONE SEVERE HAIL REPORT HAS ALREADY
OCCURRED AND THREE SEVERE THUNDERSTORM WARNINGS HAVE ALREADY BEEN
ISSUED. THE FORECAST WILL BE UPDATED TO INCLUDE THE WATCH AND TO
INCLUDE HAIL IN ALL THE COUNTIES THAT ARE IN THE WATCH.THIS
CONVECTION IS MOSTLY PREFRONTAL WITH THE COLD FRONT EXTENDING FROM A
LOW NEAR PEORIA TO WESTERN KENTUCKY AND THEN CONTINUES SOUTH THROUGH
WESTERN ALABAMA. THIS FRONT WILL CONTINUE TO MOVE THROUGH THE AREA
AND THE MODELS ARE BRINGING THE FRONT INTO EASTERN KENTUCKY ABOUT 3Z
AND THEN THROUGH THE AREA BY 8 Z.

THERE WILL BE SOME POST FRONTAL SHOWERS THAT FORM IN THE COLD AIR
BEHIND THE FRONT TOMORROW AND THEN THINGS WILL DRY OUT THROUGH
SATURDAY. WENT WILL LOW MOS FOR THE TEMPERATURES TOMORROW AS THE
MODELS SEEM TO BE A BIT HIGH. WENT WITH A MOS BLEND FOR THE REST OF
THE TIME PERIOD.

.LONG TERM.../SUNDAY THROUGH THURSDAY/
THE MODELS ARE IN GENERAL AGREEMENT EARLY IN THE PERIOD...THEN BEGIN
TO DIVERGE BY THE MIDDLE OF NEXT WEEK. GENERALLY SIDED A LITTLE
CLOSER TO THE 06Z GFS...WHICH WAS ALSO CLOSE TO HPC MANUAL PROGS.
HIGH PRESSURE SHOULD BE OVER THE SOUTHEASTERN UNITED STATES ON
SUNDAY. THIS SHOULD GIVE US DRY AND MAINLY CLEAR WEATHER FROM SUNDAY
THROUGH TUESDAY NIGHT. BY WEDNESDAY...A SLOW MOVING COLD FRONT
SHOULD BE OVER SOUTHERN OHIO INTO ILLINOIS. THIS FRONT SHOULD
CONTINUE MOVING SLOWLY SOUTH...MOVING INTO OUR CWA BY THURSDAY
MORNING. GIVEN THE H5 PATTERN...WHICH IS MORE WEST TO EAST...WOULD
FAVOR A SLOWER MOVEMENT OF THE FRONT. THE ECMWF...AND THE 12Z
GFS...MOVE THE FRONT THROUGH OUR CWA ON WEDNESDAY...THEN MOVE IT
BACK NORTH AS A WARM FRONT LATE THURSDAY. SLOWLY INCREASED THE CLOUD
COVER IN THE GRIDS TUESDAY NIGHT INTO WEDNESDAY. MAINTAINED A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS ON WEDNESDAY...WITH THE HIGHEST
CHANCE ON THURSDAY. STAYED ON THE WARM SIDE OF MOS AND HPC GUIDANCE
THROUGH THE PERIOD.

&&

.AVIATION.../00Z TO 24Z/...UPDATED

A BROKEN LINE OF SHOWERS AND THUNDERSTORMS...SOME SEVERE AND
CONTAINING POTENTIAL TORNADOES...WILL CONTINUE TO TRACK THROUGH
EASTERN KENTUCKY THIS EVENING. THE NET RESULT WILL BE AN ACTIVE FEW
HOURS FOR THE TAF SITES AS THE STORMS MOVE THROUGH. WITH THE STORMS
BROUGHT CIGS AND VSBY DOWN INTO MVFR WHILE KEEPING THE GUSTY WINDS
IN...AS A TEMPO GROUP. BY 04Z THE WEATHER WILL BE MUCH QUIETER WITH
JUST A FEW LINGERING SHOWERS UNTIL 06Z AT MOST LOCATIONS AND WINDS
BECOMING LIGHT. ALLOWED FOR SOME LATE NIGHT FOG WITH MVFR VSBYS AT
BOTH LOZ AND SME SITES. QUIETER WEATHER CONTINUES DURING THE DAY
FRIDAY WITH CIGS STAYING JUST INSIDE THE VFR CATEGORY AND SOUTHWEST
WINDS CONTINUING AT AROUND 10 KTS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...JJ
LONG TERM....WJM
AVIATION...GREIF
Hazardous weather outlook, Apr 26, 5:16 AM EDT, 15 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
516 AM EDT THU APR 26 2007

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-271200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
516 AM EDT THU APR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS...MAINLY THIS AFTERNOON AND EVENING. THIS
THREAT WOULD INCREASE IF A LONGER PERIOD OF SUNSHINE OCCURS DURING THE
LATE MORNING AND EARLY AFTERNOON THAN IS CURRENTLY ANTICIPATED. AT
THIS TIME...THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE DAMAGING
WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. AN ISOLATED TORNADO
CANNOT BE RULED OUT AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON FRIDAY AND ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF SEVERE WEATHER AND HEAVY
RAINFALL TODAY OR TONIGHT.

JP

In the hours before

Special weather statement, Apr 26, 7:02 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
702 PM EDT THU APR 26 2007

KYZ044-050-051-270000-
FLEMING-BATH-MONTGOMERY-
702 PM EDT THU APR 26 2007

...A LINE OF STRONG THUNDERSTORMS TO AFFECT FLEMING AND NORTHWESTERN
BATH AND NORTHERN MONTGOMERY COUNTIES THROUGH 800 PM EDT THURSDAY
EVENING...

AT 702 PM EDT...STRONG THUNDERSTORMS WERE LOCATED 10 MILES WEST OF
SIDEVIEW...MOVING NORTHEAST AT 40 MPH.

THESE STORMS WILL BE NEAR SIDEVIEW AROUND 710 PM EDT...JUDY AROUND
715 PM EDT...STOOPS AROUND 720 PM EDT...FLAT CREEK AROUND 725 PM
EDT...AND BETHEL AROUND 730 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
POSSIBLY SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Apr 26, 7:22 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
722 PM EDT THU APR 26 2007

KYZ058>060-270015-
MENIFEE-POWELL-ESTILL-
722 PM EDT THU APR 26 2007

...A LINE OF STRONG THUNDERSTORMS TO AFFECT MENIFEE AND POWELL AND
NORTHWESTERN ESTILL COUNTIES THROUGH 815 PM EDT THURSDAY EVENING...

AT 722 PM EDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WERE
LOCATED 6 MILES WEST OF ALGER...MOVING NORTHEAST AT 35 MPH.

THESE STORMS WILL BE NEAR WINSTON AROUND 730 PM EDT...WISEMAN
CROSSING STATION AROUND 735 PM EDT...HARGETT AROUND 740 PM
EDT...HARDWICK AROUND 745 PM EDT...AND VAUGHNS MILL AROUND 750 PM
EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Apr 26, 8:09 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
809 PM EDT THU APR 26 2007

KYZ052-270030-
ROWAN-
809 PM EDT THU APR 26 2007

...A STRONG THUNDERSTORM TO AFFECT NORTH CENTRAL ROWAN COUNTY THROUGH
830 PM EDT THURSDAY EVENING...

AT 809 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WALTZ...MOVING
NORTHEAST AT 35 MPH.

THIS STORM WILL BE NEAR TRIPLETT AROUND 815 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Local storm report, Apr 26, 8:10 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
810 PM EDT THU APR 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TORNADO          MUSES MILLS             38.35N 83.53W
04/26/2007                   FLEMING            KY   UNKNOWN

            TORNADO ON THE GROUND IN MUSES MILLS

&&

WJM
Local storm report, Apr 26, 8:12 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
812 PM EDT THU APR 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TORNADO          MUSES MILLS             38.35N 83.53W
04/26/2007                   FLEMING            KY   COUNTY OFFICIAL

            TORNADO ON THE GROUND IN MUSES MILLS

&&

WJM
Special weather statement, Apr 26, 8:43 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
843 PM EDT THU APR 26 2007

KYZ044-270115-
FLEMING-
843 PM EDT THU APR 26 2007

...A STRONG THUNDERSTORM TO AFFECT FLEMING COUNTY THROUGH 915 PM EDT
THURSDAY EVENING...

AT 843 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TILTON...
MOVING NORTHEAST AT 40 MPH.

THIS STORM WILL BE NEAR WALLINGFORD AROUND 850 PM EDT...AND FOXPORT
AROUND 855 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:00 PM EDTSevere Thunderstorm WarningJKLPowell30 min
Apr 26, 8:01 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery29 min
Apr 26, 8:13 PM EDTTornado WarningJKLFleming, Rowan15 min
Apr 26, 8:23 PM EDTSevere Thunderstorm WarningJKLMenifee37 min
Apr 26, 9:01 PM EDTSevere Thunderstorm WarningJKLElliott44 min
Apr 26, 9:09 PM EDTTornado WarningJKLElliott36 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.